Global nonlinear stability for steady ideal fluid flow in bounded planar domains

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We prove stability of steady flows of an ideal fluid in a bounded, simply connected, planar region, that are strict maximisers or minimisers of kinetic energy on an isovortical surface. The proof uses conservation of energy and transport of vorticity for solutions of the vorticity equation with initial data in L-p for p > 4/3. A related stability theorem using conservation of angular momentum in a circular domain is also proved.
Original languageEnglish
Pages (from-to)149-163
Number of pages15
JournalArchive for Rational Mechanics and Analysis
Volume176
Issue number2
DOIs
Publication statusPublished - 2005

Fingerprint

Ideal Fluid
Nonlinear Stability
Global Stability
Vorticity
Fluid Flow
Conservation
Flow of fluids
Angular momentum
Stability Theorem
Steady flow
Steady Flow
Kinetic energy
Angular Momentum
Fluids
Energy

Cite this

Global nonlinear stability for steady ideal fluid flow in bounded planar domains. / Burton, G R.

In: Archive for Rational Mechanics and Analysis, Vol. 176, No. 2, 2005, p. 149-163.

Research output: Contribution to journalArticle

@article{6fcd9193d5e44a13a1a14aa415b97a9c,
title = "Global nonlinear stability for steady ideal fluid flow in bounded planar domains",
abstract = "We prove stability of steady flows of an ideal fluid in a bounded, simply connected, planar region, that are strict maximisers or minimisers of kinetic energy on an isovortical surface. The proof uses conservation of energy and transport of vorticity for solutions of the vorticity equation with initial data in L-p for p > 4/3. A related stability theorem using conservation of angular momentum in a circular domain is also proved.",
author = "Burton, {G R}",
note = "ID number: ISI:000228640000001",
year = "2005",
doi = "10.1007/s00205-004-0339-0",
language = "English",
volume = "176",
pages = "149--163",
journal = "Archive for Rational Mechanics and Analysis",
issn = "0003-9527",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Global nonlinear stability for steady ideal fluid flow in bounded planar domains

AU - Burton, G R

N1 - ID number: ISI:000228640000001

PY - 2005

Y1 - 2005

N2 - We prove stability of steady flows of an ideal fluid in a bounded, simply connected, planar region, that are strict maximisers or minimisers of kinetic energy on an isovortical surface. The proof uses conservation of energy and transport of vorticity for solutions of the vorticity equation with initial data in L-p for p > 4/3. A related stability theorem using conservation of angular momentum in a circular domain is also proved.

AB - We prove stability of steady flows of an ideal fluid in a bounded, simply connected, planar region, that are strict maximisers or minimisers of kinetic energy on an isovortical surface. The proof uses conservation of energy and transport of vorticity for solutions of the vorticity equation with initial data in L-p for p > 4/3. A related stability theorem using conservation of angular momentum in a circular domain is also proved.

U2 - 10.1007/s00205-004-0339-0

DO - 10.1007/s00205-004-0339-0

M3 - Article

VL - 176

SP - 149

EP - 163

JO - Archive for Rational Mechanics and Analysis

JF - Archive for Rational Mechanics and Analysis

SN - 0003-9527

IS - 2

ER -